Hello! Any suggestions/ideas/directions for research on this topic would really be appreciated.
I'm a 32 year old female with a two-year old child (vaginal delivery with quite a vaginal few tears). A few months ago (around November/December) I started having bladder issues. I started having desparate urgency. I'd go from "empty" to "full" in under a minute (I timed it). I'd be fine...and suddenly so desperate to pee I was pushing people out of the way to get to the bathroom. I had one incident in which I didn't even make it to the bathroom. I definietly had to go. I've had no decrease (or increase) in output. Urine stream is still strong. I think when I pee I do empty my bladder. When my urgency gets really strong I do have to go but it's like the warning signals aren't there.
I went to my gyn. Urine dipstick came back clean. She sent the urine off for more tests for infection (guess some infections don't show up on dipstick) but it came back fine. I'm a married woman with no fears of STD's. I truly feel this is bladder related.
I should tell you the women in my family have a history of UTI's. I had tons in my teenaged years but got a handle on them. We have "rules" we teach the women in our family regarding type of soap (definitely no bubble baths), not staying in wet clothes, using unfragranced/no dye everything (from TP to soap to laundry detergent), urinating after sex, and the list goes on. We joke about it and when talking about new products often ask if they're p***y friendly (you fill in the blank).
Back to my current problem. After going to my doc, she prescribed antibiotic (just in case) and med for spasms. I didn't take the antibiotic b/c upon leaving her office it dawned on me that the thing that changed over the last few months was a dramatic increase in artificial sweetners (namely aspartame). I'm trying to lose weight for a potential baby #2. Before my daughter I was around 135 and now I'm around 165. I emailed my doc and she said there was some relation to bladder issues and artificial sweetner. So I completetly went cold turkey. No artificial sweetner in weeks.
The desperate urgency almost immediately disappeared. I'm now much more normal in my sense of need to urinate and once again have a handle. But, I'm still having spasms that feel like they're more in the urethera/clitoris area, not vaginal. I have had leakage problems. Just slight. They've gotten better over the last 2 years (were worse right after having my daughter). But, I still have trouble. I use Nuvaring and when removing my ring one day had urine come out...not like I was peeing (no urgency) just like I pushed the "open" button for a second.
Anyway, the spasms are just irritating. No pain. More like an eye twitch that keeps coming back throughout a day. But I'm a believer in finding underlying causes. This is new so there must be a reason for this, right? Any suggestions? I know I need to do Kegal's. I'm bad about it and need to get into some good habits.
Any suggestions or directions for my research would be greatly appreciated. Thx
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.